C.R. BARD, INC. (BASD) -3006260740 PER-Q-CATH PLUS PICC 3F WITH STIFFENING STYLET WIRE SL (65 CM); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Back to Search Results |
| Model Number |
N/A |
| Medical Device Problem Code |
Fluid/Blood Leak (1250)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/29/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will evaluate.Results are expected soon.
Event or Problem Description
It was reported "the material presented an issue during its placement.According to the reporter, to insert the catheter into patient it was performed the mandrel removal and tested with saline solution, when the solution was infused a leakage was noted in the catheter.When the device was inspected, a crack was observed.It was needed another catheter to complete the procedure.".
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of an external leak in the catheter was confirmed but the exact cause is unknown.Three photographs of the implicated 3fr s/l per-q-cath picc were returned for evaluation.A longitudinal split was observed in the catheter shaft, just distal to the molded suture wings between the 0 cm and 1 cm depth markers.It was reported that the damage was noted just after the stylet was removed.The damage seen in the photographs could be consistent with damage from the internal stiffening stylet.However, this could not be conclusively confirmed without microscopic examination and dimensional analysis of the physical sample.Possible contributing factors for stylet damage to the catheter include advancement or retraction of the stylet against resistance, the stylet not being flushed prior to removal, bends or kinks in the stylet, or compression of the catheter tubing against the inlaid stylet.The ifu contains detailed instructions on hydrating the stylet and removing the t-lock assembly and stylet as a unit.The ifu cautions, ¿never use force to remove the stylet.Resistance can damage the catheter.If resistance or bunching of the catheter is observed, stop stylet withdrawal and allow the catheter to return to normal shape.Withdraw both the catheter and stylet together approximately 2 cm and reattempt stylet removal.Repeat this procedure until the stylet is easily removed.Once the stylet is out, advance the catheter into the desired position.¿ other possible causes for an external leak could include over-pressurization of the catheter tubing, sharp instrument damage, or tensile (pulling) damage.A review of the manufacture quality and inspection records for the specific lot involved found no potentially related issues encountered during the manufacture and assembly of that product lot.
Event or Problem Description